Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 217, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 26, 2000, 11:22 PM CDT for Henry County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 11:22 PM CDT (04:22 UTC)
- Expired
- Jul 27, 2000, 12:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:00 AM CDT | Thunderstorm Wind 52 E | Urich, MO | Tree limbs 4 inches in diameter were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 270421 SVRMCI MOC083-270515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF CLINTON * UNTIL 1215 AM CDT * AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF URICH...OR ABOUT 14 MILES EAST OF HARRISONVILLE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... URICH AT 1130 PM CDT CLINTON AT 1145 PM CDT COAL AT 1155 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. LAT...LON 3854 9355 3856 9407 3824 9407 3822 9356 BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 1:55 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 155 PM CDT WED JUL 26 2000 FCST CHALLENGES: LOCATION AND TIMING OF CONVECTIVE INITIATION FNTL BNDRY RMNS NORTH OF FCWA THIS AFTN. ALL SIGNS POINT FOR ANOTHER ROUND OF CONVECTION TONIGHT AS TAIL OF UPR MIDWEST S/W ACTIVATES BOOSTS WEAK LLVL FORCING. AVN INDICATES LAPSE RATES THAT WL SUPPORT SVR CONVECTION OVR AREA TONIGHT THROUGH THU NITE. META A LTL MORE CONSERVATIVE...INDICATING RISK OF SVR WL HOLD OFF UNTIL THU. THETAE RDG DELINEATING INSTABILITY AXIS...PROGD BY AVN TO PUSH INTO NRN PART OF CWA THIS EVENING WHILE...NGM AND META SHOW LESS SWD PUSH. BOTH AVN AND RUC INIT CONVECTION THEN PUSH ACTVTY INTO NWRN PART OF CWA THIS EVENING. NGM AND ETA BOTH SHOWING LESS DEVELOPMENT ACRS CWA THIS EVENING...BUT BOTH INDICATE CONVECTION BRUSHING NE PART OF CWA BY 12Z THU. BTR CHC OF STMS WL OCCUR ON THU INTO FRI AS FNTL BNDRY WL BE STRETCHED ACRS FCWA. 0-6KM SHEAR VECTORS AND H7-H5 LAPSE RATES BOTH SUPPORT SVR CONVECTION ESPECIALLY ON THU AND THU NITE. WND PROFILES NOT SHOWING A LOT OF DIRECTIONAL SHEAR TO SUPPORT TORNADIC ACTIVITY THO...LO LVL BACKING ALNG FNT CULD PROVIDE ENUF TORQUE TO PRODUCE ISO TORNADOES. FLOW WEAKENS ON FRI THUS...SVR THREAT LIKELY WL DIMINISH. TEMPS WL BE TRICKY AS...CONVECTIVE DEBRIS AND EVAP COOLING MAY KEEP TEMPS A LTL COOLER TMRW BUT...COMPRESSIONAL WARMING ALNG THE FNT MAY OFFSET. MORE CLDS AND PRECIP ARND ON FRI THUS...COOLER TEMPS PROGD BY GUID VALUES LOOK OKAY. BNDRY SAGS SWD TWD THE RED RIVER VALLEY BY SUNDAY...ALLOWING SFC HI PRES TO DOMINATE OVR LATTER PART OF WKEND. CANT RULE OUT CHC OF STMS ACRS SRN ZONES ON SAT AS...WITH CYC FLOW ALOFT AND WEAK BNDRY STRETCHED ACRS SRN MO. MEDIUM RNG MODELS KEEP UPR LVL TROF OVR AREA THRU EXTENDED PD BUT...THEY ALL KEEP MOST OF CWA ON ANTICYC SHEAR SIDE. WITH THAT IN MIND...WL CTN DRY FCST IN THE SUN TO TUES TIME FRAME. TEMPS MAY MODERATE A LTL BUT...ENUF MOISTURE AND CU ARND TO KEEP TEMPS FRM SKYROCKING MUCH ABV NORMAL. PKG .EAX...NONE
In the hours before
Local storm report, Jul 26, 9:28 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM FILLMORE MO WIND DAMAGE
07/26/00 ANDREW TREES AND POWER LINES
DOWN
0920 PM SAVANNAH MO WIND DAMAGE
07/26/00 ANDREW TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 26, 10:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM (STJ)ST JOSEPH MEM ARPT MO 58 MPH TSTM GUST
07/26/00 BUCHANAN
0950 PM WESTON MO WIND DAMAGE
07/26/00 PLATTE TREES DOWN
0950 PM PLATTE CITY MO WIND DAMAGE
07/26/00 PLATTE TREES DOWN
1022 PM GLADSTONE MO WIND DAMAGE
07/26/00 CLAY DAMAGE TO CONSTRUCTION
SITE - ROOF OFF,
EQUIPMENT BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1023 PM SHAWNEE KS 6M0 MPH TSTM GUST
07/26/00 JOHNSON
1028 PM LENEXA KS 60 MPH TSTM GUST
07/26/00 JOHNSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 26, 10:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1034 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1034 PM (IXD)JHNSN CO INDSL OLATH KS 60 MPH TSTM GUST
07/26/00 JOHNSONSpecial weather statement, Jul 26, 10:35 PM CDT, 47 minutes before
KSZ102-MOZ001>006-011>015-020>023-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1035 PM CDT WED JUL 26 2000 ...SEVERE THUNDERSTORM WATCH 624 FOR NORTHWESTO MISSOURI AND EXTREME NORTHEAST KANSAS HAS BEEN CANCELLED... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED SOUTH OF THE REGION...SO THE THREAT OF SEVERE WEATHER HAS ENDED. PC
Local storm report, Jul 26, 10:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM (MCI)KS CITY INTL ARPT MO 74 MPH TSTM GUST
07/26/00 PLATTE
1017 PM BONNER SPGS KS 66 MPH TSTM GUST
07/26/00 WYANDOTTE
1036 PM KANSAS CITY MO 66 MPH TSTM GUST
07/26/00 JACKSON
1047 PM STANLEY KS 70 MPH TSTM GUST
07/26/00 JOHNSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 26, 11:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1109 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM HILLSDALE KS 60 MPH TSTM GUST
07/26/00 MIAMI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1101 PM PLEASANT HILL MO 65 MPH TSTM GUST
07/26/00 CASS REPORTED BY ON-DUTY NWS
EMPLOYEES. AT NWS WFO.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 48 min |
| Jul 26, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
| Jul 26, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 48 min |
| Jul 26, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 42 min |
| Jul 26, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 49 min |
| Jul 26, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| Jul 26, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 57 min |
| Jul 26, 10:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 58 min |
| Jul 26, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 47 min |
| Jul 26, 11:12 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.